MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® NO ADDITIVE (Z) TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® NO ADDITIVE (Z) TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366702
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: bd received 5 samples and 1 photo for investigation.The customer photo was visually analyzed and showed sufficient evidence of foreign matter at the bottom of the tube.Additionally, the customer samples along with 30 retention samples from bd inventory, were evaluated by visual examination and the issue of foreign matter - unknown was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode foreign matter - unknown based on customer photo analysis.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported while using bd vacutainer® no additive (z) tubes, an orange colored debris was seen at the bottom of an unspecified number of tubes.No adverse impact was reported regarding the patient or user.

Brand Name
BD VACUTAINER® NO ADDITIVE (Z) TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22005780
Report Number1024879-2025-00648
Device Sequence Number13109073
Product Code FMH
UDI-Device Identifier30382903667025
UDI-Public(01)30382903667025(11)241023(17)250930(10)4297214
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2025
Device Catalogue Number366702
Device Lot Number4297214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Initial Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown